`a`

Pinned repetitions in symbolic flows: preliminary results

Pages: 869 - 878, Issue Special, September 2009

 Abstract        Full Text (176.0K)              

Michael Boshernitzan - Department of Mathematics, Rice Unviersity, Houston, TX 77005, United States (email)
David Damanik - Department of Mathematics, Rice University, Houston, TX 77005, United States (email)

Abstract: We consider symbolic flows over finite alphabets and study certain kinds of repetitions in these sequences. Positive and negative results for the existence of such repetitions are given for codings of interval exchange transformations and codings of quadratic polynomials.

Keywords:  symbolic flows, subshifts, repetitions, powers, interval exchange transformations
Mathematics Subject Classification:  37B10, 68R15, 37A45

Received: July 2008;      Revised: January 2009;      Published: September 2009.